How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Small Animal Veterinarian.
Category: Dog
Satisfied Customers: 19800
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My 20 lb puppy may ave eaten a 50mg Lyrica

Customer Question

my 20 lb puppy may ave eaten a 50mg Lyrica
Submitted: 1 year ago.
Category: Dog
Expert:  Dr Scott Nimmo replied 1 year ago.

Hello and welcome,

This is just a quick note to let you know that I am locked on to your question and am working on it now.

My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next fifteen minutes or so.

We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }

Regards,

Dr Scott

Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again and thanks for waiting.

I have worked out an answer for you below ...

1. In all such situations one of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things may be OK . For the sake of speed I will give you a link on how to do this best : LINK

2. However even if you do not manage to induce vomiting then in a 9:00 kg { 20 pound } dog a dose of 50 mg is not likely to be a very serious or fatal situation as this drug is known to have a high margin of safety in the dog. You see side effects are thought to occur at doses in excess of 10 mg / kg of bodyweight and your dog took 5.5 mg / kg so the chances are that thing will be just fine anyway.

3. However if your dog does start to show any odd symptoms or you become further concerned then you should take your dog to an ER vet without delay, but this would be unlikely. Expected overdose symptoms could include lethargy and incoordination but paradoxically some dogs may show the reverse, a high heart rate and excitement and whining.

I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.

Regards,

Dr Scott.
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again,

I am just checking back in to see how your dog is getting on after our recent dialogue concerning the Lyrica issue ...

How are things going?

Regards,

Dr Scott

Please be kind enough to rate my service to you { Using the site rating system }, such feedback really helps me maintain the quality of my answers.